Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv Side Effects

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Side Effects of HIV Drugs

Table of Contents Side Effects and HIV Drugs Knowing About Side Effects Can Help Women and Side Effects Milder Side Effects More Serious Side Effects Other Possible Side Effects Side Effects or Toxicities During Pregnancy Taking Care of Yourself Side Effects and HIV Drugs Over the years, many HIV drugs have been developed that help people livelonger, healthier lives. Like all drugs approved by the US Food and...
Ask the Experts

HIV/AIDS Side Effects..

Hey are there any side effects when you have HIV?Like Hair loss.....Sickness.....Weight Gain....Anything??I think my best friend is affected because he always gets scared whenever we talk about AIDS..He is always like "I need to get myself...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Most people who have HIV have no "side effects" until their disease is quite advanced. Therefore, if you have had a high-risk encounter for HIV, you should be tested and not wait for "side effects" to occur. BB... Read more »

Sudden bleeding of tongue. Is it side effect from hiv meds?

I've experienced sudden un-explainable bleeding on the side of the tongue while laying down. Is it some kind of side effects from hiv meds?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
That would be very unusual to be due to HIV meds. Low platelet counts (known as ITP) can cause easy bleeding, bruising and can be a complication of HIV infection itself. An oral examination and evaluation of bone marrow, clotting parameters is... Read more »

HIV SIDE EFFECTS

HI THERE..I HOPE YOU CAN ANSWER MY QUESTION I AM HIV POS.I AM ON ATRIPLA,DOES HIV CAUSE MUSCLE AND JOINT SEVERE PAINS???PLEASE RESPOND ASAPTHANX,TAMMY...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
HIV infection can cause non-specific symptoms such as fatigue or bone/muscle pain but more often those are due to non-HIV conditions (those symptoms are fairly common in the general population and often tough to diagnose a specific cause). KH... Read more »

Do certain excipients in HIV medications cause side effects?

I was wondering whether certain excipients in HIV medications cause certain side effects in HIV positive patients? Such as propylene glycol or ethanol commonly used in HIV medications?...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
This is certainly the potential for this to happen. The risks include allergies or gastrointestinal intolerance, to name a few. Some of the diarrhea associated with ritonavir, for instance, related not to the drug but to the non-drug contents of... Read more »
Connect With Others

Cool video on HIV treatment side effects

Posted by ScotCharles, 1 Reply
http://aegis.healthology.com/webcast_transcript.asp?f=hiv&c=hiv_nrtisidefx&b=aegis Read more »

HIV side effects? (heart attacks & seizures)

Posted by Carrie, 1 Reply
I'm starting to post more here, and hope I'm not bothering anyone by it. I'm just looking to get further educated.

Anyways, my 33 year old boyfriend is pos and I who am 27 are neg. We've been talking about having a baby (in another post) but another... Read more »

Question about Atripla side effects.

Posted by Rochambeau, 4 Replies
I've been hiv positive for nearly two years now. I was first taking norvir, truvada and reyataz but they made me feel perpetually hung over and with the norvir my body couldn't tolerate even a single beer or glass of wine, which I enjoy very much. ... Read more »

kaletra side effects

Posted by brendaelisa, 4 Replies
Does anybody knows if kaletra's side effect is excesive diharrea.

My cousin has hiv-type 1 and we are giving him Kaletra but it is giving him a masive diharrea and he got a cut on his rectum.

He has diabetes is 44 yeras old. and all this is new for us... Read more »